MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381137
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
On (b)(6) 2025, the patient exhibited elevated blood pressure.During invasive blood pressure catheterization, the steel needle was not withdrawn prior to the procedure, resulting in a lateral crack in the catheter after insertion.The puncture site and invasive catheter were replaced, and the procedure was repeated.Re-puncture.
 
Additional Manufacturer Narrative
Investigation results: in addition to the fact that no records were found that could explain this complaint during the analysis of the batch history, nonconformities, and corrective maintenance, this complaint does not include samples or photos for analysis, making it impossible to confirm.According to the complaint description: ¿during venous catheterization for blood pressure measurement, the steel needle was not removed before the procedure, resulting in a lateral crack in the catheter after insertion.¿ based on the investigation carried out so far, a possible cause of the complaint may be related to: product usability: as described in the complaint, the deviation occurred during use.The catheter may have been pushed forward, and during recannulation, trans fixation of the catheter may have occurred.Product assembly: there may have been an isolated failure in the vision system, allowing a trans fixated catheter to pass to the customer.However, if the catheter had been trans fixated before puncture, its use would not have been possible.
 
Event or Problem Description
No additional information.

Brand Name
ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23517017
Report Number1710034-2025-01747
Device Sequence Number9732925
Product Code FOZ
UDI-Device Identifier00382903811373
UDI-Public(01)00382903811373(11)241220(17)291130(10)4327478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381137
Device Lot Number4327478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown